Quintessence Int 27 (1996), No. 4 (01.04.1996)
Prosthodontic treatment for a patient with advanced hydantoin- associated gingival hyperplasia: A case report
Hayakawa / Osada / Morisawa / Nakagawa / Watanabe
A patient in whom gingival hyperplasia was caused by prolonged use of an anticonvulsant drug (hydantoin) is described. Advanced gingival hyperplasia and significant displacement of the remaining teeth caused severe damage, especially to the patient's appearance. It was not possible to cure the problems completely with routine periodontal treatment. It was decided to extract all the remaining teeth and restore function and esthetics early with complete dentures. Cephalometric analysis was used to determine the degree to which the teeth had drifted. During fabrication of the dentures, the analysis was very useful in deciding the position of the anterior teeth and checking the vertical dimension of occlusion.